Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 39, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Oct 1, 2020, 2:24 PM MDT for Duchesne County, Summit County, Wasatch County, Utah. It took effect at Oct 2, 2020, 11:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2020, 2:24 PM MDT (20:24 UTC)
- In effect from
- Oct 2, 2020, 11:00 AM MDT
- Expired
- Oct 2, 2020, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
Counties Duchesne County, UT, Summit County, UT, Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS85 KSLC 012024 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 224 PM MDT Thu Oct 1 2020 UTZ480-481-021100- /O.NEW.KSLC.FW.W.0039.201002T1700Z-201003T0400Z/ Uinta Mountains-Western Ashley National Forest- 224 PM MDT Thu Oct 1 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 480 AND 481... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 10 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains and Fire Weather Zone 481 Western Ashley National Forest. * WINDS...Winds 10-20 mph with gusts around 30 mph. * RELATIVE HUMIDITY...Between 9 and 12 percent. * IMPACTS...Critical fire weather conditions are expected to develop late Friday morning and continue through late Friday evening. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
2 follow-up statements
190 WWUS85 KSLC 021003 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 403 AM MDT Fri Oct 2 2020 UTZ480-481-022215- /O.CON.KSLC.FW.W.0039.201002T1700Z-201003T0400Z/ Uinta Mountains-Western Ashley National Forest- 403 AM MDT Fri Oct 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 480 AND 481... * AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains and Fire Weather Zone 481 Western Ashley National Forest. * WINDS...Winds 10-20 mph with gusts around 30 mph. * RELATIVE HUMIDITY...Between 9 and 12 percent. * IMPACTS...Critical fire weather conditions are expected to develop late Friday morning and continue through late Friday evening. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
683 WWUS85 KSLC 022049 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 249 PM MDT Fri Oct 2 2020 UTZ480-481-030400- /O.CON.KSLC.FW.W.0039.000000T0000Z-201003T0400Z/ Uinta Mountains-Western Ashley National Forest- 249 PM MDT Fri Oct 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 480 AND 481... * AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains and Fire Weather Zone 481 Western Ashley National Forest. * WINDS...Winds 10-20 mph with gusts around 30 mph. * RELATIVE HUMIDITY...Between 9 and 13 percent. * IMPACTS...Critical fire weather conditions are expected to continue through late this evening. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Oct 1, 10:18 AM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 1, 10:18 AM MDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1018 AM MDT Thu Oct 1 2020 .SYNOPSIS...High pressure will maintain a warm, dry and stable airmass across the region through the upcoming weekend. && .SHORT TERM (Through 12z Sunday)...The high amplitude upper ridge centered west of Utah will maintain a rather dry and stable northwest flow aloft across Utah through at least Saturday. A weak shortwave embedded in this northwest flow will cross southwest Wyoming/northeast Utah Friday. At best could see some increase in clouds and wind, but no real threat for any precipitation. The upper ridge will begin to flatten Saturday night as the first in a series of shortwaves advances into the Pacific Northwest. No updates planned for the current forecast package. .LONG TERM (After 12z Sunday)...Long term forecast remains uneventful as high pressure continues to influence the weather across much of the western CONUS. The beat goes on regarding the extended forecast. Expect a continuation of warm temperatures and dry conditions across all of Utah. A very weak shortwave trough will swing across northern Utah on Sunday with the only noticeable change will be some increased cloud coverage that may keep temperatures slightly cooler than the previous day. A strong trough races across Montana on Monday which will strengthen the pressure gradient across northeast Utah allowing for some gusty winds to develop Monday and continuing into Wednesday. The main concern here will be the increased fire danger for northeastern Utah as the area remains warm and very dry. Other than those two glancing flows everyone will continue to see temperatures 8 to 12 degrees above normal through the rest of the weekend and into next week. && .AVIATION...VFR conditions will prevail through the valid TAF period. Light southerly flow at less than 5 knots will switch to a light northerly flow around 17z. && .FIRE WEATHER...Upper level ridging remains centered just upstream over the northern Great Basin this morning, with the local area remaining under a very dry, but light, northwesterly flow aloft. Only minimal change to this pattern is expected moving forward for the next several days. This said, a weakening disturbance poised to move through Wyoming on Friday will tick winds up across the northeastern mountain zones, with near critical wind speeds looking likely during the afternoon hours. Can not rule out critical fire weather conditions on a localized level at that time, especially across the Uinta Mountains/Wasatch Plateau, but widespread concerns are not anticipated to materialize. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && CONGER/WOODWARD/MERRILL For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.